Alert archive / California / Wind Advisories in 2005

Wind Advisory 1, NWS Los Angeles, CA

October 3, 2005

NWS Los Angeles, CA issued this wind advisory at Oct 3, 2005, 3:27 PM PDT. It took effect at Oct 3, 2005, 7:00 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2005, 3:27 PM PDT (22:27 UTC)
In effect from
Oct 3, 2005, 7:00 PM PDT
Expired
Oct 4, 2005, 2:50 PM PDT
In force
20 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 032227
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
327 PM PDT MON OCT 3 2005

...STRONG AND GUSTY WINDS TONIGHT AND TUESDAY MORNING FOR PARTS OF
SOUTHWESTERN CALIFORNIA...

.A VIGOROUS UPPER LEVEL TROUGH MOVING ACROSS NORTHERN CALIFORNIA
INTO THE GREAT BASIN TONIGHT WILL INDUCE A STRONG NORTHERLY
SURFACE PRESSURE GRADIENT ACROSS SANTA BARBARA COUNTY...AS WELL AS
THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE STRONG
NORTHWEST WINDS WILL BE FELT FIRST THROUGH THE SANTA YNEZ RANGE OF
SOUTHERN SANTA BARBARA BEGINNING THIS EVENING. BY MIDNIGHT...STRONG
NORTHERLY WINDS WILL BE BLOWING THROUGH THE VENTURA AND LOS
ANGELES COUNTY MOUNTAINS. WINDS WILL BE STRONGEST THROUGH AND
BELOW PASSES AND CANYONS...WHERE WIND GUSTS TO 50 MPH WILL BE
POSSIBLE. WINDS ARE EXPECTED TO RELAX BY TUESDAY AFTERNOON...BUT
WILL REMAIN BREEZY AT TIMES THROUGH WEDNESDAY.

CAZ039-040430-
/X.NEW.KLOX.WI.Y.0001.051004T0200Z-051004T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-
327 PM PDT MON OCT 3 2005

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT
TUESDAY BELOW PASSES AND CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT
TUESDAY. 

FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH
BELOW PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO
NORTHEAST OVERNIGHT. THESE STRONG GUSTY WINDS WILL IMPACT
TRAVELERS ON HIGHWAY 101 AND 1 BELOW GAVIOTA PASS AND HIGHWAY 154
BELOW SAN MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE
NORTHEAST...THE FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY
SUSCEPTIBLE TO STRONG WIND GUSTS.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR
OBJECTS.

$$

CAZ052-040430-
/X.NEW.KLOX.WI.Y.0001.051004T0200Z-051004T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
327 PM PDT MON OCT 3 2005

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT
TUESDAY THROUGH PASSES AND CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PDT
TUESDAY. 

FOR NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH
THROUGH PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO
NORTHEAST OVERNIGHT. THESE STRONG WINDS WILL IMPACT TRAVELERS ON
HIGHWAY 101 AND 1 THROUGH THE GAVIOTA PASS AND HIGHWAY 154 OVER
SAN MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE
NORTHEAST...THE FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY
SUSCEPTIBLE TO STRONG WIND GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR
OBJECTS.

$$

CAZ053-054-040430-
/X.NEW.KLOX.WI.Y.0001.051004T0600Z-051004T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
327 PM PDT MON OCT 3 2005

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM PDT
TUESDAY THROUGH PASSES AND CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM PDT
TUESDAY. 

NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH
THROUGH PASSES AND CANYONS WILL DEVELOP LATER THIS EVENING AND
CONTINUE THROUGH TUESDAY MORNING. THESE STRONG WINDS WILL AFFECT
TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR
OBJECTS.

$$

MOYER/GOMBERG
5 follow-up statements
000 
WWUS76 KLOX 040416
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PDT MON OCT 3 2005

...STRONG AND GUSTY WINDS TONIGHT AND TUESDAY MORNING FOR PARTS OF
SOUTHWESTERN CALIFORNIA...

.A VIGOROUS UPPER LEVEL TROUGH MOVING ACROSS NORTHERN CALIFORNIA
INTO THE GREAT BASIN TONIGHT WILL INDUCE A STRONG NORTHERLY SURFACE
PRESSURE GRADIENT ACROSS SANTA BARBARA COUNTY...AS WELL AS THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE STRONG NORTHWEST
WINDS WILL BE FELT FIRST THROUGH THE SANTA YNEZ RANGE OF SOUTHERN
SANTA BARBARA. BY MIDNIGHT...STRONG NORTHERLY WINDS WILL BE
BLOWING THROUGH THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS.
WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...
WHERE WIND GUSTS TO 50 MPH WILL BE POSSIBLE. WINDS ARE EXPECTED TO
RELAX BY TUESDAY AFTERNOON...BUT WILL REMAIN BREEZY AT TIMES
THROUGH WEDNESDAY.

CAZ039-041030-
/X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-
916 PM PDT MON OCT 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY
   BELOW PASSES AND CANYONS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. 

FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH
BELOW PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO NORTHEAST
OVERNIGHT. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS ON HIGHWAY
101 AND 1 BELOW GAVIOTA PASS AND HIGHWAY 154 BELOW SAN MARCOS PASS.
LATER TONIGHT AS THE WINDS SHIFT TO THE NORTHEAST...THE FOOTHILLS
AROUND MONTECITO WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG WIND
GUSTS.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

$$

CAZ052-041030-
/X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
916 PM PDT MON OCT 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY
   THROUGH PASSES AND CANYONS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. 

FOR NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 50 MPH
THROUGH PASSES AND CANYONS THIS EVENING...BECOMING NORTH TO
NORTHEAST OVERNIGHT. THESE STRONG WINDS WILL IMPACT TRAVELERS ON
HIGHWAY 101 AND 1 THROUGH THE GAVIOTA PASS AND HIGHWAY 154 OVER SAN
MARCOS PASS. LATER TONIGHT AS THE WINDS SHIFT TO THE NORTHEAST...THE
FOOTHILLS AROUND MONTECITO WILL BE ESPECIALLY SUSCEPTIBLE TO STRONG
WIND GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

$$

CAZ053-054-041030-
/X.CON.KLOX.WI.Y.0001.051004T0600Z-051004T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
916 PM PDT MON OCT 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY
   THROUGH PASSES AND CANYONS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. 

NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH THROUGH
PASSES AND CANYONS WILL DEVELOP LATER THIS EVENING AND CONTINUE
THROUGH TUESDAY MORNING. THESE STRONG WINDS WILL AFFECT TRAVELERS ON
INTERSTATE 5 NORTH OF SANTA CLARITA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

$$

DB/MOYER
000 
WWUS76 KLOX 041026
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 AM PDT TUE OCT 4 2005

...STRONG AND GUSTY WINDS TODAY THROUGH WEDNESDAY FOR PARTS OF
SOUTHWESTERN CALIFORNIA...

.A VIGOROUS UPPER LEVEL TROUGH MOVING INTO THE GREAT BASIN
COMBINED WITH BUILDING HIGH PRESSURE AT THE SURFACE WILL CAUSE
OFFSHORE WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA TODAY THROUGH WEDNESDAY. STRONG NORTHERLY WINDS WILL
AFFECT THE SANTA BARBARA SOUTH COAST AND MOUNTAINS...ALONG WITH
PORTIONS OF THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS THIS
MORNING. WINDS WILL GRADUALLY SHIFT TO NORTHEAST AND REMAIN QUITE
STRONG ACROSS THE USUALLY FAVORED AREAS OF THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS TONIGHT AND WEDNESDAY. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR LATE TONIGHT AND WEDNESDAY MORNING.

CAZ053-054-041630-
/X.EXT.KLOX.WI.Y.0001.000000T0000Z-051005T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
326 AM PDT TUE OCT 4 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 50 MPH THROUGH
PASSES AND CANYONS WILL CONTINUE THIS MORNING. THESE STRONG WINDS
WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA CLARITA.

THERE MAY BE A SLIGHT DECREASE IN THE WINDS THIS AFTERNOON...BUT
AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP TONIGHT. THESE WINDS WILL INCREASE TO 25 TO 40
MPH WITH GUSTS TO 55 MPH WEDNESDAY MORNING...BEFORE DIMINISHING
WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-041630-
/X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-
326 AM PDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH THIS MORNING. THESE STRONG GUSTY WINDS WILL IMPACT
TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER
NORTHEAST ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS ARE IN EXCESS OF 30 MPH WITH
FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA
SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

$$

CAZ052-041630-
/X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
326 AM PDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
50 MPH THROUGH PASSES AND CANYONS THIS MORNING. THESE STRONG
GUSTY WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND
MONTECITO...AS WELL AS OTHER NORTHEAST ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JACOBSON
000 
WWUS76 KLOX 041625
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
925 AM PDT TUE OCT 4 2005

...VERY STRONG AND GUSTY WINDS TODAY THROUGH WEDNESDAY FOR AREAS OF
SOUTHWESTERN CALIFORNIA...

.WIND ADVISORY WAS UPGRADED TO A HIGH WIND WARNING FOR THE LOS
ANGELES AND VENTURA COUNTY MOUNTAINS. A WIND ADVISORY WILL
CONTINUE ELSEWHERE FOR OTHER AREAS OF SOUTHWESTERN CALIFORNIA. 

CAZ053-054-042200-
/X.NEW.KLOX.HW.W.0001.051004T1625Z-051004T2200Z/
/X.EXT.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
925 AM PDT TUE OCT 4 2005

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT
WEDNESDAY. 

NORTHWEST TO NORTH WINDS 40 TO 50 MPH WITH OCCASIONAL GUSTS OVER
75 MPH THROUGH PASSES AND CANYONS WILL CONTINUE THIS MORNING.
THESE STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF
SANTA CLARITA.

THE WINDS WILL DIMINISH THIS AFTERNOON...BUT AREAS OF NORTHEAST
WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO PERSIST
TONIGHT. THESE WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO
55 MPH WEDNESDAY MORNING...BEFORE DIMINISHING WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ039-041900-
/X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-
925 AM PDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH THIS MORNING. THESE STRONG GUSTY WINDS WILL IMPACT TRAVELERS
IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER NORTHEAST
ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS ARE IN EXCESS OF 30 MPH WITH
FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA
SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

$$

CAZ052-041900-
/X.CON.KLOX.WI.Y.0001.000000T0000Z-051004T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
925 AM PDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
50 MPH THROUGH PASSES AND CANYONS THIS MORNING. THESE STRONG GUSTY
WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS
WELL AS OTHER NORTHEAST ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FORWOOD
000 
WWUS76 KLOX 041839
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1139 AM PDT TUE OCT 4 2005

...VERY STRONG AND GUSTY WINDS TODAY THROUGH WEDNESDAY FOR AREAS OF
SOUTHWESTERN CALIFORNIA...

.WIND ADVISORIES AND HIGH WIND WARNINGS IN EFFECT FOR PORTIONS OF
THE SOUTHLAND. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 3 PM FOR
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. 

CAZ053-054-042200-
/X.CON.KLOX.HW.W.0001.000000T0000Z-051004T2200Z/
/X.CON.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1139 AM PDT TUE OCT 4 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.
A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PDT WEDNESDAY. 

NORTHWEST TO NORTH WINDS 40 TO 50 MPH WITH OCCASIONAL GUSTS OVER
75 MPH THROUGH PASSES AND CANYONS WILL CONTINUE THIS MORNING. THESE
STRONG WINDS WILL AFFECT TRAVELERS ON INTERSTATE 5 NORTH OF SANTA
CLARITA.

THE WINDS WILL DIMINISH THIS AFTERNOON...BUT AREAS OF NORTHEAST
WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO PERSIST
TONIGHT. THESE WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO
55 MPH WEDNESDAY MORNING...BEFORE DIMINISHING WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ039-042200-
/X.EXT.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-
1139 AM PDT TUE OCT 4 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

FOR AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH THROUGH MID AFTERNOON. THESE STRONG GUSTY WINDS WILL IMPACT
TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS WELL AS OTHER
NORTHEAST ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS ARE IN EXCESS OF 30 MPH WITH
FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA
SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

$$

CAZ052-042200-
/X.EXT.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/
SANTA BARBARA COUNTY MOUNTAINS-
1139 AM PDT TUE OCT 4 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

FOR AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
50 MPH THROUGH PASSES AND CANYONS THROUGH MID AFTERNOON. THESE STRONG GUSTY
WINDS WILL IMPACT TRAVELERS IN THE FOOTHILLS AROUND MONTECITO...AS
WELL AS OTHER NORTHEAST ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
000 
WWUS76 KLOX 042150
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 PM PDT TUE OCT 4 2005

...VERY STRONG AND GUSTY WINDS WILL INCREASE AGAIN OVERNIGHT FOR
AREAS OF SOUTHWESTERN CALIFORNIA...

.ALTHOUGH THE VERY STRONG AND DAMAGING NORTH AND NORTHWEST WINDS
THAT OCCURRED OVER THE MOUNTAINS EARLIER TODAY WILL CONTINUE TO
SUBSIDE THIS AFTERNOON...IT IS LIKELY THAT VERY STRONG AND
POTENTIALLY DAMAGING WINDS WILL DEVELOP AGAIN OVERNIGHT. THE WINDS
WILL BECOME NORTHEAST AND EAST THOUGH THE EVENING AND STRENGTHEN
OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW THE PASSES
AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES.

CAZ053-054-050400-
/X.CAN.KLOX.HW.W.0001.000000T0000Z-051004T2200Z/
/X.UPG.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/
/X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
250 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH
OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND
WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG
WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES.
EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND
SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE
VEHICLE LOSS OF CONTROL.

$$

CAZ039-052-042300-
/X.CAN.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
250 PM PDT TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. LOCAL NORTHEAST TO EAST WINDS OF 15 TO 30 MPH CAN STILL
BE EXPECTED BELOW AND THROUGH PASSES AND CANYONS TONIGHT AND WEDNESDAY
MORNING.

$$

CAZ046-050400-
/X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
250 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH
OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND
WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS IN THE WARNING AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

$$

CAZ044-045-047-088-050400-
/X.NEW.KLOX.WI.Y.0002.051004T2200Z-051005T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
250 PM PDT TUE OCT 4 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY BELOW PASSES AND
CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTH AND NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS. THE WIND WILL DIMINISH WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS IN
THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE
WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

$$

MOYER/FORWOOD/GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 3, 2:45 PM PDT, 42 minutes earlier.

Area forecast discussion, Oct 3, 2:45 PM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 PM PDT MON OCT 3 2005

.SHORT TERM...
MAIN SHORT TERM CONCERN WILL BE FIRE WEATHER CONCERNS OVER THE NEXT
FEW DAYS. COMBINATION OF OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES
WITH CRITICALLY DRY FUELS HAS LED TO RED FLAG WARNING ISSUANCES FOR PORTIONS
OF THE SOUTHLAND THROUGH WEDNESDAY (PLEASE SEE LATEST LAXRFWLOX
PRODUCT FOR DETAILS). INITIALLY...GUSTY NORTH TO NORTHEAST WINDS WILL
DEVELOP BELOW AND THROUGH PASSES AND CANYONS OF SOUTHERN SANTA BARBARA
COUNTY TONIGHT AND TUESDAY MORNING...WHERE WIND GUSTS OVER 50 MPH WILL
BE LIKELY THROUGH PASSES AND CANYONS. MEANWHILE...THE NORTHERLY GRADIENT
WILL PRODUCE GUSTY WINDS IN THE LA/VTU COUNTY MOUNTAINS OVERNIGHT...MAINLY
NEAR THE INTERSTATE 5 CORRIDOR (WHERE WIND GUSTS OVER 50 MPH WILL BE LIKELY).
WIND ADVISORIES HAVE BEEN POSTED FOR BOTH AREAS WITH AFTERNOON PACKAGE
(PLEASE SEE LATEST LAXNPWLOX PRODUCT FOR DETAILS). ALREADY SEEING A
STRONG NORTHWEST GRADIENT GENERATE GUSTY NORTHWEST WINDS ACROSS THE
COASTAL WATERS AND CENTRAL COAST REGION THIS AFTERNOON. THESE WINDS
ARE USUALLY A GOOD PRECURSOR TO A GOOD SUNDOWNER EVENT. CURRENT
PRESSURE GRADIENTS ALSO SUPPORT THIS IDEA WITH SBA-SMX GRADIENT
ALREADY AT -2.7 MB AND SBA-BAKERSFIELD GRADIENT AT -4.0 MB. THESE GRADIENTS
WILL INTENISFY OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE SAN JOAQUIN
VALLEY DUE TO THE INCREASING COLD AIR ADVECTION AT LOW LEVELS.

HUMIDITY LEVELS ACROSS THE MOUNTAINS ARE GENERALLY BETWEEN 20 AND 40
PERCENT TODAY...BUT ARE EXPECTED TO LOWER LATER TONIGHT AS NORTHERLY
FLOW USHERS IN DRIER AIR. AS THE FLOW TURNS MORE NORTHEASTERLY ON
TUESDAY AND WEDNESDAY...MINIMUM HUMIDITY VALUES WILL LOWER TO BETWEEN
5 AND 15 PERCENT IN THE MOUNTAINS AND ADJACENT PASSES AND CANYONS.
IN ADDITION...OVERNIGHT RECOVERIES WILL BE VERY POOR WITH MAXIMUM
HUMIDITIES IN SOME AREAS LIKELY TO REMAIN BELOW 20 PERCENT.
NORTHEAST WINDS ARE EXPECTED TO CONTINUE ACROSS THE MOUNTAINS AND
VALLEYS THROUGH AT LEAST WEDNESDAY NIGHT...BUT WILL MOST LIKELY REMAIN
BELOW WIND ADVISORY LEVELS AFTER TUESDAY AFTERNOON. NONETHELESS...
THESE OFFSHORE WINDS WILL BRING SUBSTANTIAL COMPRESSIONAL HEATING
TO COASTAL AND VALLEY AREAS...WITH A DEFINITIVE WARMING TREND TOMORROW
THROUGH THURSDAY. IN FACT...MOST VALLEY AREAS WILL CLIMB WELL INTO THE
90S ON WEDNESDAY AND THURSDAY.

.LONG TERM...
UPPER TROUGH WILL APPROACH REGION ON FRIDAY...BRINGING A RETURN OF
ONSHORE FLOW AND A COOLING TREND TO THE REGION. THESE TRENDS WILL
CONTINUE INTO THE WEEKEND AS THE TROUGH MOVES THROUGH THE AREA AND
THE MARINE LAYER MAKES A RETURN TO COASTAL AREAS. BY SUNDAY NIGHT
AND MONDAY...THE LATEST GFS ADVERTISES AN UPPER LEVEL RIDGE BUILDING
OVER THE CALIFORNIA COAST AND A CLOSED LOW DEVELOPING OVER WESTERN
ARIZONA...SETTING UP ANOTHER POTENTIAL OFFSHORE WIND EVENT. AT THIS
POINT...WENT FOR CLEARING SKIES AND BREEZY CONDITIONS WITH A WARMING
TREND ON DAY 7.

&&

.AVIATION...SKIES WILL BE MOSTLY CLEAR THROUGH THE PERIOD. ONLY
AVIATION CONCERN WILL BE GUSTY NORTHERLY WINDS AND ASSOCIATED
LLWS NEAR KSBA TONIGHT. BY TUESDAY MORNING...MAY BE ENOUGH WINDS
ALOFT TO WARRANT LLWS FOR KBUR AND KVNY AS WELL.

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...GOMBERG
AVIATION...FORWOOD
Hazardous weather outlook, Oct 3, 11:40 AM PDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1140 AM PDT MON OCT 3 2005

CAZ034>041-044>047-051>054-059-087-088-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1140 AM PDT MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG NW WINDS WILL CREATE GALE FORCE WINDS IN THE OUTER WATERS
THIS AFTERNOON THROUGH LATE TONIGHT. STRONG WINDS WILL CREATE A
SUNDOWNER OVER SOUTHERN SANTA BARBARA COUNTY TONIGHT. THESE CANYON
WINDS WILL CREATE DANGEROUS FIRE CONDITIONS.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

SUNDOWNER WINDS WILL CONTINUE THROUGH MIDDAY TUESDAY OVER SOUTHERN
SANTA BARBARA COUNTY. STRONG WINDS WILL CREATE SANTA ANA WINDS
TUESDAY THROUGH THURSDAY OVER L.A. AND VENTURA COUNTIES. THESE
CANYON WINDS WILL CREATE DANGEROUS FIRE CONDITIONS.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.